Sjogrens World Forums

Sjogrens Topics => Living With Sjogren's => Topic started by: kellyptyler on September 29, 2010, 05:11:13 PM

Title: Methotrexate
Post by: kellyptyler on September 29, 2010, 05:11:13 PM
The doctor put me on it today..so those on it..tell me something ;D
Title: Re: Methotrexate
Post by: eyeamdry on September 29, 2010, 07:08:53 PM
You'll have to tell us somwthing!  It will take awhile to work.  I do swear when I started it that before my second dose, I felt a little better.  There is another post going right now on MTX you might want to read.  The time it takes to help depends greatly.  The results are also a wide variety, but almost everyone does get some benefit.  Lucy
Title: Re: Methotrexate
Post by: lori on October 10, 2010, 05:36:14 PM
im on it for RA. i graduate to 6 pills this tue. been on  about 2 motnhs. think its helped the dryness... it has helped fatigue.... im still new to this myself soo dont have alot to tell... praying it works for me.

i take it tue night at dinner and then plan on wed. being my "down day" i feel fine if i dont overdo it...but if i try to do eraands or clean alot im inbed for sure.
i use WEd. as my sermon writng day and just relax and anjoy my quiet time. it really has become a blessing.

best wishes to ya . hope the MTX works for you

God bless

lori
Title: Re: Methotrexate
Post by: Bopeep on October 10, 2010, 07:13:09 PM
I was started on it 3 weeks ago.

 I take 6 pills once a week on Monday morning. I was told it would take 3 months to kick in so until it kicks in Hes put me on 15mg prednisone.
Im also on folic acid. Not quite sure what that is going to do now. Im sure he told me and Iv promptly forgotton lol.

I dont feel as though there are any side effects, I had thought that on Monday's I was feeling more tired than usual.
I now have to have a blood test for my liver every month while Im on this drug.
Title: Re: Methotrexate
Post by: Joe S. on October 10, 2010, 07:58:05 PM
It made me very, very ill.
Title: Re: Methotrexate
Post by: wally on October 10, 2010, 09:01:37 PM
I ended up in the hospital a few days later. Most people seem to do fine though. Wally
Title: Re: Methotrexate
Post by: eyeamdry on October 10, 2010, 09:24:21 PM
I;ve done fine with it.  I think them telling you about the day after makes you "watch" for the next day being bad.  To me, it did.  I take mine on Monday and my Tuesday's aren't any worse than Wed. or Thurs.  I've been on it for over 3 years.  Lucy
Title: Re: Methotrexate
Post by: rnathans on October 11, 2010, 08:47:41 AM
I agree Lucy. I never felt any worse the next day. no side effects at all except that it raised my liver function numbers so I had to sop it. I definitely felt better on it. now I am on a very low dose that my liver tolerates (10mg) but I am not sure it is doing anything for me at this low dosage.
Title: Re: Methotrexate
Post by: lori on October 11, 2010, 11:32:26 AM
oh yeah - forgot- you need to be on a good dose of folic acid. thats very important. i take Metanx which is a scirpt B vit and my rhuemy looked it up. it has plenty of folic for me on this med. another dr. gave it to me for the carpal tunnel. it was great about making me feel more energetic and then the RA kickedin and ive been beat up- however being on mtx seems to be bringing me back up to speed.

hoipe it works well for you!!!

lori
Title: Re: Methotrexate
Post by: lxsoren on October 11, 2010, 02:12:40 PM
I have been on MTX for 7 months, and find it to be a great drug.  No problems, other than thinning of my hair on arms and legs (which is not a problem!!)

Took about 6-8 weeks to see results, and I take this weekly in the evening before bed.  I am on 4 pills a week. 
Title: Re: Methotrexate
Post by: Rhonda on October 12, 2010, 10:05:19 AM
I have been on the drug for over a year now and haven't had any real problems.  I get a little stomach upset if I don't eat something substantial before I take it.  I try to eat a sandwich or something like that and I do fine.  Sometimes I am really tired the next day, but then again - who knows? - as I am always tired. :-)

I also take Metanx with it.  I take it for RA and for the SJS.  I do think I feel better.  As others have stated, you do have to have your blood tested regularly to make sure your liver is tolerating it.  I have blood work every 8 weeks and follow -up with rheumy 1 week later. 

I was frightened of it too - especially when I read that it is also a "chemo" drug... I asked my rheumy and he said he felt the pros outweighed the cons for RA and SJS. 

Good Luck!
Title: Re: Methotrexate
Post by: jstroble on October 12, 2010, 11:03:18 AM
I am on methotrexate.  I use the injection.  If you find yourself with a lot of nausea you can switch.  It really helped me to switch.  I get tired with it.  I take it on Sunday evening.  On monday evening,  I get very drowsy and am tired on Tuesday and Wednesday, but it really helps.  I think I must be the exception as to the fatigue and nausea.  Everyone reacts diferently.  If it gets me off the prednisone, though, it will be worth it.  Be sure and take the folic acid as the others sugggested. 

Joyce
Title: Re: Methotrexate
Post by: Bopeep on October 12, 2010, 11:28:31 AM
Can someone please tell me what folic acid does in conjunction with Methotrexate?

I know I should know but for the life of me cant remember, I'v only been on these for a couple of weeks and I KNOW my Dr explained it to me  >:(  ::)

Must be just a senior moment.
It would'nt, or couldnt possibly be sjogrens  :-\  ;D
Seriosly though Id like to know.
WALLY thats awful. Thats a real bad reaction.
Also I wasnt told anything about the next day, however I have been feeling a bit of an upset tummy tired for a couple od days and reflux but not sure if any of its connected.

What did your Dr's tell you guys about the day after???
Thanks Hope you all have a great day  :)
Title: Re: Methotrexate
Post by: Joe S. on October 12, 2010, 12:03:43 PM
My poop turned white and I had sever pain and cramps. May be related to no Gallbladder.
Title: Re: Methotrexate
Post by: malew/sjogrens on October 12, 2010, 12:17:47 PM
I have been on it for a little over a month now. I am at the full dose which is 25 mg (10 pills at 2.5 mg a week). I take my pills on Friday night. I get sick to my stomach and nauseous on Sundays. Other than that okay. The burning and stinging in my joints and my fatigue are getting better. Rheumie said that the med is starting to work but it takes 3-6 months to receive the full benefits of the drug as like Plaquenil it takes awhile to work.

I was afraid to take it too and he told me to stop reading the forum posts of people who have had bad experiences as most people have no problems with it.
Title: Re: Methotrexate
Post by: Terikjackson on October 12, 2010, 12:48:36 PM
I only take 3 pills a week my Rhuemy calls it an old lady dose.  I don't know.  Works good for me but I think I need a little more of it.

Teri
Title: Re: Methotrexate
Post by: BonusMom on October 13, 2010, 06:13:57 PM
The folic acid helps keep your white blood count up thereby reducing your risk of infection.  I'm not on MTX (started Imuran 5 weeks ago), but my WBC has a tendency to be low, which equates to canker sores for me.  My rheumy has me on 4 mg of folic acid daily and labs every four weeks to keep an eye on my WBC.  If my levels get too low even with taking the folic acid, I doubt I'll be able to stay on the Imuran due to the risk of infection.
Title: Re: Methotrexate
Post by: Jag on October 13, 2010, 07:39:39 PM
I am on 2.5mg 3 pills a week. I've been on it three weeks now. I guess the 'normal' dose is 10mg per week? I know that my joints are better, but the fatigue, diarrhea and generally feeling bad isn't so good. I think I've been dealing with an infection that needs to be found, though. I feel very cold then switch to being very hot and sweating badly. Sometimes the sweating is so bad I feel like I'm going to go insane with it. I've told all my docs, but no one has any suggestions at this point. I'm going to my gyn to make sure it's not related to anything there... I've been really miserable with it.

I do want to make sure I'm on the 'right' dose, though. I don't want to be taking it for nothing if I'm not on a dose that will do anything.